Alert archive / Arizona / Flash Flood Warnings in 2012
Flash Flood Warning 32, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 25, 2012, 3:09 PM MST for Yavapai County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2012, 3:09 PM MST (22:09 UTC)
- Expired
- Aug 25, 2012, 5:02 PM MST
- In force
- 113 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 106 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923
WGUS55 KFGZ 252209
FFWFGZ
AZC025-260100-
/O.NEW.KFGZ.FF.W.0032.120825T2209Z-120826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
309 PM MST SAT AUG 25 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 600 PM MST
* AT 301 PM MST...FLASH FLOODING IS EXPECTED OVER AND DOWNSTREAM
FROM THE GLADIATOR BURN AREA.
* AUTOMATED RAIN GAGES ARE MEASURING NEARLY 0.70 INCHES IN 30
MINUTES ON THE WESTERN BURN BOUNDARY ENDING AT 300 PM MST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
TURKEY CREEK...CEDAR CREEK...POLAND CREEK...GOVERNMENT SPRING WASH...
BLACK CANYON...MINERAL CREEK...TOWERS CREEK...CRAZY BASIN CREEK...
WOLF CREEK...BEAR CREEK...TUSCUMBIA CREEK...SYCAMORE CREEK...CASTLE
CREEK AND MINNEHAHA CREEK.
THE HEAVY RAIN WILL LIKELY TRIGGER LIFE-THREATENING FLASH FLOODS...AS
WELL AS MUDSLIDES...ROCKSLIDES...AND DEBRIS FLOWS WITHIN AND
DOWNSTREAM OF THE GLADIATOR FIRE BURN AREA. ROADWAYS IN THE AREA WILL
LIKELY BE WASHED OUT. STREAMS IN THE AREA WILL FLOW ABOVE TYPICAL
LEVELS AND CARRY HEAVY AMOUNTS OF SEDIMENT.
AREAS IMPACTED BY THIS WARNING INCLUDE THE GLADIATOR FIRE BURN
AREA...THE COMMUNITY OF CROWN KING...CROWN KING ROAD...SENATOR
HIGHWAY...AND POTENTIALLY SECTIONS OF WAGONER ROAD.
&&
LAT...LON 3432 11235 3435 11227 3427 11219 3416 11216
3421 11232 3423 11239
$$
411 follow-up statement
744
WGUS75 KFGZ 260002
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
502 PM MST SAT AUG 25 2012
AZC025-260011-
/O.CAN.KFGZ.FF.W.0032.000000T0000Z-120826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
502 PM MST SAT AUG 25 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
YAVAPAI COUNTY...
THE FLASH FLOOD WARNING FOR THE GLADIATOR BURN AREA IS BEING
CANCELLED. THUNDERSTORM ACTIVITY OVER THE BURN AREA HAS ENDED. NO
REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED.
LAT...LON 3432 11235 3435 11227 3427 11219 3416 11216
3421 11232 3423 11239
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 9:28 AM MST, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 25, 9:28 AM MST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 928 AM MST SAT AUG 25 2012 .SYNOPSIS... A DRIER PACIFIC AIR MASS WILL PUSH EASTWARD ACROSS ARIZONA RESULTING IN A DOWNWARD TREND IN SHOWER AND THUNDERSTORM ACTIVITY TODAY. BY SUNDAY AND MONDAY...HIGH PRESSURE WILL BECOME ESTABLISHED OVER THE FOUR CORNERS REGION ALLOWING INCREASING MOISTURE AND A GREATER CHANCE OF THUNDERSTORMS ACROSS NORTHERN ARIZONA. && .DISCUSSION... HIGH PRESSURE WILL GRADUALLY BUILD BACK INTO THE FOUR CORNERS REGION OVER THE NEXT SEVERAL DAYS. IN THE MEANTIME...GENERALLY LOW-GRADE MONSOONAL THUNDERSTORM COVERAGE WILL CONTINUE TODAY. THIS MORNING'S KFGZ UPPER-AIR SOUNDING HAD A PRECIPITABLE WATER VALUE OF 0.6 INCHES...EXHIBITING THE DRIER CONDITIONS EXPECTED IN THE SHORT-TERM. SHOWERS AND THUNDERSTORMS SHOULD BE ON THE INCREASE NEXT WEEK AS MOIST SOUTHERLY FLOW DEVELOPS ACROSS ARIZONA IN RESPONSE TO THE FOUR CORNERS HIGH. DAILY TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL. && .AVIATION... FOR THE 18Z PACKAGE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY...MAINLY FROM THE MOGOLLON RIM SOUTHWARD...DIMINISHING AFTER 02Z. LOCALIZED AND BRIEF IFR VSBY WITH THE HEAVIER SHOWERS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........KD AVIATION.......JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 25, 4:00 AM MST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST SAT AUG 25 2012 AZZ004>018-037>040-260700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 400 AM MST SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A DRIER PACIFIC AIR MASS WILL CONTINUE TO LIMIT CONVECTION ACROSS NORTHERN ARIZONA TODAY. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE HIGHER TERRAIN BUT ONLY ISOLATED THUNDSTORMS ACROSS THE LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL DEVELOP ACROSS THE SOUTHWEST AND ALLOW MOISTURE TO INCREASE ACROSS THE REGION. THUNDERSTORM ACTIVITY WILL SLOWLY INCREASE FOR THE FIRST HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:31 PM MST | Special Weather Statement | FGZ | Yavapai | 44 min |
| Aug 25, 7:04 AM MST | Areal Flood Advisory | FGZ | Coconino | 4 hr |
| Aug 25, 1:39 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 25, 1:58 PM MST | Areal Flood Advisory | FGZ | Gila | 2 hr |
| Aug 25, 3:44 PM MST | Special Weather Statement | FGZ | 46 min | |
| Aug 25, 4:45 PM MST | Flash Flood Warning | FGZ | Gila | 85 min |
Nearby
Flash Flood Warnings in Arizona, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.